Dec. 19, 2012 -- The FDA warned people taking the hepatitis C drug Incivek (telaprevir) that it has received reports of a serious skin rash from the medication, which has led to several deaths.
The deaths occurred in people taking Incivek combination treatment.
This antiviral treatment includes the drug Incivek in combination with the drugs peginterferon alfa and ribavirin.
This combination treatment is most commonly used for genotype 1 chronic hepatitis C in adults with compensated liver disease (meaning the liver has some damage but still works), including those who have cirrhosis (scarring of the liver) or those who have previously received interferon-based treatment.
The FDA says some people had developed a serious skin rash while on the combination drug treatment, yet they continued to take the three medications despite the rash worsening and leading to life-threatening symptoms
0 comments :
Post a Comment